MAUDE Adverse Event Report: CORDIS US. CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 538418
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, disconnection of the infiniti f4 jl3.5 tip from the rest of the medical device, resulting in embolization in the distal circumflex artery.The embolization was performed in the "correct direction", without blocking blood flow.The endothelialization process should the tip, but the risk of myocardial infarction (mi) is not negligible.The tip has not been removed.The risk/benefit ratio of tip removal is poor.In fact, its recovery could displace it.No immediate consequences to the patient, but possibility of mi or stroke if tip migrates.The patient was placed on long term medicine therapy.Additional information was requested; however, the information was not obtained after multiple attempts.
 
Additional Manufacturer Narrative
As reported, disconnection of the infiniti f4 jl3.5 tip from the rest of the medical device, resulting in embolization in the distal circumflex artery.The embolization was performed in the "correct direction", without blocking blood flow.The endothelialization process should secure the tip, but the risk of myocardial infarction (mi) is not negligible.The tip has not been removed.The risk/benefit ratio of tip removal is poor.In fact, its recovery could displace it.No immediate consequences to the patient, but possibility of mi or stroke if tip migrates.The patient was placed on long term medicine therapy.The device was not returned for analysis.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip-separated¿ could not be confirmed.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation." based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, disconnection of the infiniti f4 jl3.5 tip from the rest of the medical device, resulting in embolization in the distal circumflex artery.The embolization was performed in the "correct direction", without blocking blood flow.The endothelialization process should secure the tip, but the risk of myocardial infarction (mi) is not negligible.The tip has not been removed.The risk/benefit ratio of tip removal is poor.In fact, its recovery could displace it.No immediate consequences to the patient, but possibility of mi or stroke if tip migrates.The patient was placed on long term medicine therapy.Additional information was requested; however, the information was not obtained after multiple attempts.The returned non-sterile cath f4 inf jl 3.5 100cm device was visually examined and found to exhibit a separation on the brite/distal tip, with portions of the tip remaining visible on the distal end of the catheter.Three kinks were also identified along the shaft at approximately 20 cm, 48 cm, and 53 cm from the distal end.Dimensional testing confirmed that both outer and inner diameters near the affected regions were within established specifications.Microscopic evaluation under sem revealed elongation features consistent with tensile stress, as well as material transfer indicative of the fusion process used during manufacturing.These findings confirm the structural integrity of the catheter materials, with no deviations from specification observed.The malfunction ¿brite tip/distal tip ¿ separated¿ was observed during product evaluation.The exact cause of the reported event cannot be determined; however, procedure-related tensile forces may be a contributing factor.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19214597
Report Number9616099-2024-00134
Device Sequence Number12488602
Product Code DQO
UDI-Device Identifier10705032014588
UDI-Public(01)10705032014588(17)261130(10)18269271
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number538418
Device Lot Number18269271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/30/2024
08/26/2024
08/13/2025
10/14/2025
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/08/2024
08/26/2024
09/05/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown